Alert archive / Washington / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 8, NWS Spokane, WA

May 30, 2015Ferry County, Stevens County, Washington

NWS Spokane, WA issued this severe thunderstorm warning at May 30, 2015, 5:59 PM PDT for Ferry County, Stevens County, Washington. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2015, 5:59 PM PDT (00:59 UTC)
Expired
May 30, 2015, 6:45 PM PDT
In force
46 min
Issued by
NWS Spokane, WA
Area
Storm-based polygon

Counties Ferry County, WA, Stevens County, WA

The radar

The Spokane radar (KOTX), 141 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 6:20 PM PDTHAIL 0.75Lauier, WAUS CUSTOMS REPORTED .5 TO .75 INCH HAIL. STRONG WIND BUT NO WAY TO ESTIMATE. BARRELLS BLOWN DOWN...STRONG ENOUGH THAT BELIEVES THERE WILL BE DAMAGE IN AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 1.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2015-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2015-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
2592 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

645 
WUUS56 KOTX 310059
SVROTX
WAC019-065-310145-
/O.NEW.KOTX.SV.W.0008.150531T0059Z-150531T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
559 PM PDT SAT MAY 30 2015

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FERRY COUNTY IN NORTHEASTERN WASHINGTON...
  NORTH CENTRAL STEVENS COUNTY IN NORTHEASTERN WASHINGTON...

* UNTIL 645 PM PDT

* AT 558 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 25
  MILES NORTH OF SHERMAN PASS...OR 65 MILES NORTHEAST OF OMAK...AND
  MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PIERRE LAKE CAMPGROUND...MARBLE...LAUIER AND ORIENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4899 11784 4898 11782 4879 11791 4873 11795
      4890 11851 4900 11846 4900 11789
TIME...MOT...LOC 0058Z 287DEG 19KT 4897 11837 

$$

RP
3 follow-up statements
629 
WWUS56 KOTX 310116
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
616 PM PDT SAT MAY 30 2015

WAC019-065-310145-
/O.CON.KOTX.SV.W.0008.000000T0000Z-150531T0145Z/
FERRY WA-STEVENS WA-
616 PM PDT SAT MAY 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM PDT
FOR NORTHEASTERN FERRY AND NORTH CENTRAL STEVENS COUNTIES...

AT 616 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 28 MILES
NORTHEAST OF SHERMAN PASS...OR 73 MILES NORTHEAST OF OMAK...MOVING
EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
MARBLE...LAUIER AND PIERRE LAKE CAMPGROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4887 11832 4900 11828 4900 11789 4899 11784
      4898 11782 4884 11789 4884 11793
TIME...MOT...LOC 0116Z 272DEG 28KT 4895 11815 

$$

RP
258 
WWUS56 KOTX 310121
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
621 PM PDT SAT MAY 30 2015

WAC019-065-310145-
/O.CON.KOTX.SV.W.0008.000000T0000Z-150531T0145Z/
FERRY WA-STEVENS WA-
621 PM PDT SAT MAY 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM PDT
FOR NORTHEASTERN FERRY AND NORTH CENTRAL STEVENS COUNTIES...

AT 620 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 29 MILES NORTHEAST OF SHERMAN PASS...OR
75 MILES NORTHEAST OF OMAK...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
MARBLE...LAUIER AND PIERRE LAKE CAMPGROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4887 11832 4900 11828 4900 11789 4899 11784
      4898 11782 4884 11789 4884 11793
TIME...MOT...LOC 0120Z 272DEG 28KT 4895 11810 

$$

RP
199 
WWUS56 KOTX 310126
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
626 PM PDT SAT MAY 30 2015

WAC019-065-310145-
/O.CON.KOTX.SV.W.0008.000000T0000Z-150531T0145Z/
FERRY WA-STEVENS WA-
626 PM PDT SAT MAY 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM PDT
FOR NORTHEASTERN FERRY AND NORTH CENTRAL STEVENS COUNTIES...

AT 622 PM PDT...US CUSTOMS AND BORDER PATROL OFFICIALS AT LAURIER 
REPORTED A SEVERE THUNDERSTORM PRODUCING ONE HALF INCH TO THREE 
QUARTER INCH HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM 
WAS LOCATED 29 MILES NORTH OF COLVILLE...OR 75 MILES NORTHWEST OF 
PRIEST RIVER...MOVING EAST AT 25 MPH. THIS STORM IS LIKELY PRODUCING 
QUARTER SIZE HAIL OVER OTHER LOCATION CLOSER TO THE CORE OF THE 
STORM. 

LOCATIONS IMPACTED INCLUDE...
MARBLE...LAUIER AND PIERRE LAKE CAMPGROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4887 11832 4900 11828 4900 11789 4899 11784
      4898 11782 4884 11789 4884 11793
TIME...MOT...LOC 0122Z 272DEG 28KT 4895 11808 

$$

RP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 4:29 PM PDT, 1 hour 30 minutes earlier.

Area forecast discussion, May 30, 4:29 PM PDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
429 PM PDT SAT MAY 30 2015

.SYNOPSIS...
Strong thunderstorms will be possible in the Idaho Panhandle and
in the Northeast Mountains early this evening with large hail,
gusty winds and heavy rains possible. Thunderstorm chances will
lessen on Sunday and are expected to be more confined to a small
portion of southeast Washington and north central Idaho.
Meanwhile most locations will see very warm temperatures with
highs in the 80s through the weekend. Thunderstorm chances will
increase markedly on Monday into Tuesday as a strong upper level
trough moves in from the south. Some of the storms on Monday could
be strong. Unsettled and cooler weather will persist into the
remainder of the work week with a threat of showers and
thunderstorms each day.

&&

.DISCUSSION...

Rest of This Afternoon and Tonight: Short term models seem to
agree on the best shower and thunderstorm activity to continue
through the afternoon and then begin to tapper off quickly after
about 5pm. Scattered showers and thunderstorms will
continue...mainly impacting eastern WA and north ID. The best
chance of strong storms will be across NE WA and north ID. All
storms will produce torrential rains and frequent lightning.
However the stronger storms will also see gusty winds and large
hail. After 5 pm showers and thunderstorms will begin to decrease,
and even more so during the overnight hours. Drier air is moving
through the Kittitas Valley and will continue to push east into
portions of the Columbia Basin. This will hinder showers and
thunderstorms from developing. The Cascades will also see a break
today/tonight. Activity will decrease overnight but some high
clouds will begin to stream in from the south. /Nisbet

Sunday and Monday...The strong upper level low currently over
central British Columbia will shift into Alberta on Sunday with
a shortwave ridge temporarily setting up over the area. With the
passage of the low...most of the moisture and instability will be
shunted into NE Oregon and central Idaho with the extreme
southeast portion of our forecast area...ie the Blues, Lewiston
Area, and Camas Prairie remaining subject to a continued chance of
diurnal convection. Nothing looks too impressive on Sunday with
little if any upper level forcing combined with weak upper level
subsidence associated with the shortwave trough. Meanwhile temperatures
will remain unseasonably warm with valley highs generally in the 80s
to lower 90s. The lofty precipitable water values of late will
take a temporary reprieve with most dewpoints falling into the mid
30s and 40s which is significantly drier than the 50s of the past
couple days.

...STRONG to SEVERE Storms looking more likely for Monday...

By late Sunday night or Monday the pattern changes significantly
as a deep offshore trough...currently off the California
Coast...heads into SW Oregon in the morning and then up the WA/OR
border by afternoon. The trough will take on a negative
orientation ( a classic orientation for severe weather over the
Inland NW) as it heads northward into our area resulting in good
upper level difluent flow combined with significant atmospheric
destabilization. Its interesting to note that as early as 5am
Monday...some of the instability parameters are quite impressive
along the Oregon/Washington border. The High Level Total Totals
suggest a good potential for elevated nocturnal convection moving
northward from Oregon and into the southern portions of Washington
and NC Idaho. Even more impressive are surface CAPES around 700
j/kg in the Blues with MUCAPES approaching 2000 j/kg. These are
impressive values for this region during the peak of the afternoon
heating but this early in the morning would be something rather
unusual and this could foretell the weather for the remainder of
the day. Model agreement is growing that this instability will
continue to spread northward through the day ahead of the incoming
trough. The trough will bring good lifting potential to much of
the area while the potential instability will likely allow
numerous thunderstorms to form. MUCAPES will approach or exceed
2000 over much of the region by afternoon. Meanwhile the shear
associated with the incoming trough wont be great...but with 0-6
km values of 20-30 kts over portions of the forecast area it is
certainly sufficient for strong/isolated severe development.
Precipitable water values will also near an inch...which is even
heavier than we've seen over the past several days and given weak
steering flow, especially near the Cascades we will need to be
concerned with more flash flooding potential as well. It would not
be surprising if Monday turns out to be the most active day of the
past several days. fx

Monday night through Saturday...the upper level low will take up
residence over the Inland Northwest through at least the midweek
period. Showers will be widespread Monday night into Tuesday as the
low pressure center is directly over the forecast area. Scattered
thunderstorms will be possible during peak daytime heating each day,
with the higher elevations more favored for development. Shower
coverage will diminish as the low drifts off to the southeast toward
the end of the work week with mostly dry conditions expected for
Friday and Saturday. Cool temperatures on Tuesday will start to
trend a bit warmer as shower coverage lessens. /Kelch

&&

.AVIATION...00Z TAFS: Somewhat drier air is working its way into
the aviation area from the west which should act as a stabilizer
and help to limit increase in convection for the aviation area.
Expectation is the convection current in the area, near KCOE,
KLWS,and KPUW will exit to the east and VFR conditions will
prevail for the remainder of the TAF interval. /Pelatti

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        56  82  59  77  52  70 /  10  10  10  70  70  60
Coeur d'Alene  55  81  57  78  52  68 /  30  10  10  70  70  60
Pullman        54  80  56  74  49  66 /  10  10  20  70  60  60
Lewiston       62  88  62  82  56  73 /  20  20  20  80  70  60
Colville       53  84  56  81  54  73 /  20  10  10  70  80  80
Sandpoint      52  80  54  77  51  68 /  60  10  10  70  80  80
Kellogg        53  79  55  75  49  66 /  50  10  10  80  80  80
Moses Lake     56  87  61  83  55  75 /   0   0   0  60  50  50
Wenatchee      60  86  62  80  56  74 /   0   0  10  60  70  70
Omak           52  85  56  81  53  74 /  10   0   0  70  80  80

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, May 30, 6:29 AM PDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KOTX
629 AM PDT SAT MAY 30 2015

IDZ003-026-027-WAZ031>035-041-042-044-311330-
IDAHO PALOUSE-LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-WATERVILLE PLATEAU-
629 AM PDT SAT MAY 30 2015

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington and Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A low pressure system will move in over the region early next week.
This weather system will result in afternoon and evening
thunderstorms across much of the region. The main threat from these
storms will be heavy rain...although lightning with small hail and
gusty winds are additional concerns. This may result in localized
flooding of low lying and urbanized areas. Heavy rain from
thunderstorms will also increase the risk of flash flooding or
debris flows, especially for areas located in steep terrain.

IDZ001-002-004-WAZ036>038-043-311330-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-CENTRAL PANHANDLE MOUNTAINS-
SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
OKANOGAN VALLEY-
629 AM PDT SAT MAY 30 2015

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Washington and Northeast Washington.

.DAY ONE...TODAY AND TONIGHT

Thunderstorm chances will increase through the morning and
afternoon as the surface heats up and the atmosphere becomes
progressively more unstable. Isolated strong to severe
thunderstorms will be possible. Main threats from thunderstorms
will include large hail and strong outflow winds. Heavy rain will
also be a threat and may result in ponding of water on roadways,
urban flooding and isolated low land flooding. Minor mud flows and
debris flows will also be a possibility in steep terrain.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A low pressure system will move in over the region early next
week. This weather system will result in afternoon and evening
thunderstorms across much of the region. The main threat from
these storms will be heavy rain...although lightning with small
hail and gusty winds are additional concerns. This may result in
localized flooding of low lying and urbanized areas. Heavy rain
from thunderstorms will also increase the risk of flash flooding
or debris flows, especially for areas located in steep terrain.

In the hours before

Special weather statement, May 30, 12:43 PM PDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1243 PM PDT SAT MAY 30 2015

IDZ001-004-302015-
CENTRAL PANHANDLE MOUNTAINS ID-NORTHERN PANHANDLE ID-
1243 PM PDT SAT MAY 30 2015

...SPECIAL WEATHER STATEMENT...

AT 1242 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18
MILES SOUTH OF CLARK FORK...OR 23 MILES NORTH OF KELLOGG...MOVING
EAST AT 20 MPH.

THREE QUARTER INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JORDAN CREEK CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4783 11621 4791 11623 4808 11610 4804 11604
      4798 11605 4796 11601 4786 11592
TIME...MOT...LOC 1942Z 264DEG 17KT 4788 11614

LN
Special weather statement, May 30, 2:36 PM PDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
236 PM PDT SAT MAY 30 2015

IDZ026-302215-
LEWISTON AREA ID-
236 PM PDT SAT MAY 30 2015

...SPECIAL WEATHER STATEMENT...

AT 235 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAPWAI...MOVING EAST AT 15 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PECK...LENORE AND GIFFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4641 11680 4649 11681 4657 11646 4655 11645
      4650 11645 4650 11642 4642 11642
TIME...MOT...LOC 2135Z 272DEG 13KT 4646 11676

LN
Local storm report, May 30, 3:26 PM PDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
326 PM PDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     FLASH FLOOD      1 NE CARLTON            48.25N 120.10W
05/28/2015                   OKANOGAN           WA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED RAPID RISE ON TEXAS CREEK
            WHICH CAUSED RESIDENTS OF A HOUSE TO MOVE TO THE ROOF OF
            THE HOUSE.

0335 PM     FLASH FLOOD      2 SE MANSON             47.86N 120.12W
05/29/2015                   CHELAN             WA   TRAINED SPOTTER

            REPORTS ON POLICE SCANNER OF SEVERAL SMALL ROCK AND MUD
            SLIDES ON HWY 150 BETWEEN MANSON AND CHELAN

0400 PM     FLASH FLOOD      5 NW CHELAN             47.90N 120.10W
05/29/2015                   CHELAN             WA   UNKNOWN

            DELAYED REPORT...HEAVY RAIN FROM THUNDERSTORM WASHED
            DEBRIS OUT ONTO WAPATO LAKE ROAD NEAR MILLS BAY CASINO.

0443 PM     FLASH FLOOD      7 NW OMAK               48.47N 119.66W
05/29/2015                   OKANOGAN           WA   TRAINED SPOTTER

            DELAYED REPORT...HEAVY RAIN FROM A THUNDERSTORM WASHED
            OUT A DITCH WITH WATER RUNNING OVER DRIVEWAY.

0800 PM     TSTM WND DMG     1 NE TUM TUM            47.90N 117.66W
05/29/2015                   STEVENS            WA   PUBLIC

            MULTIPLE TREES DOWN. DESTROYED TWO PARKED CARS IN
            DRIVEWAY OF HOME. TREE ALSO CLIPPED AND DAMAGED EAVE OF
            ROOF. TIME ESTIMATED BASED ON RADAR.

&&
THESE LOCAL STORM REPORTS ARE UPDATED/CORRECTED FROM THE EVENTS ON
MAY 28 AND MAY 29, 2015.

AB
Special weather statement, May 30, 5:33 PM PDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
533 PM PDT SAT MAY 30 2015

WAZ037-038-310130-
NORTHEAST MOUNTAINS WA-OKANOGAN HIGHLANDS WA-
533 PM PDT SAT MAY 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FERRY AND
NORTHWESTERN STEVENS COUNTIES UNTIL 630 PM PDT...

AT 532 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 26
MILES NORTH OF SHERMAN PASS...OR 56 MILES NORTHEAST OF OMAK...MOVING
SOUTHEAST AT 25 MPH.

HEAVY RAINFALL AND NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MALO...DANVILLE...CURLEW...TORODA AND ORIENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4884 11812 4864 11847 4896 11881 4900 11874
      4900 11848
TIME...MOT...LOC 0032Z 318DEG 21KT 4897 11864

RP

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 5:33 PM PDTSpecial Weather StatementOTXFerry57 min
May 30, 6:37 PM PDTSevere Thunderstorm WarningOTXPend Oreille, Stevens68 min
May 30, 7:30 PM PDTSevere Thunderstorm WarningOTXPend Oreille, Stevens60 min
May 30, 9:08 PM PDTSevere Thunderstorm WarningOTXPend Oreille52 min

Nearby

Severe Thunderstorm Warnings in Washington, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.